Abstract

A procedure is presented that allows the derivation of a single deterministic equation on each of the moments of the inverse of a linear stochastic operator. Applied to the two lowest moments, the procedure results in the Dyson equation and the Bethe–Salpeter equation, respectively. In terms of an operator notation, specific forms are given for equations on the lowest four moments. These forms can be easily generalized to obtain the equation governing any of the higher-order moments. In the case of gaussian statistics, the equations to be satisfied by the third- and fourth-order moments are extensions of equations presented by Molyneux. Molyneux used a modified diagrammatic technique and restricted his attention to small-angle scattering through a gaussian medium. Finally, the formulism is applied to forward-scattering propagation through a weakly inhomogeneous medium.

© 1972 Optical Society of America

Full Article  |  PDF Article
More Like This
Moment Equations for Waves Propagated in Random Media*

Wilbur P. Brown
J. Opt. Soc. Am. 62(1) 45-54 (1972)

Second Moment of a Wave Propagating in a Random Medium*

Wilbur P. Brown
J. Opt. Soc. Am. 61(8) 1051-1059 (1971)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (1)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (70)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription